was taking 500 mg twice a day... my error. rx was 3 times. got diarrhea on about the 6th day... sunday. took on monday morning and stopped. diarrhea still present. watery. what do i need to do?
What do I do for diarrhea from keflex? how soon should it resolve?
Question posted by bettinamerlina on 21 Nov 2012
Last updated on 27 November 2012
Hi bettinamerlina, buy the probiotics NOW, and start them immediately, as kaismama has mentioned, probiotics definetely help with that side effect from any antibiotic. Also, eating yogurt (while on an antiB and after) can help. But avoid any and all dairy products whilst taking an antiB, as they can really exacerbate diarrhea. If you are able to leave the house, get those probiotics, found at any pharmacy. If you are unable to leave the house because you are 'tied to the potty', ask a family member to pick up the product, as it will help most assuredly. IF, after two days of probiotics, you still have watery stools, see your doctor!
Best wishes for a quick recovery,
You may need to have a culture done. Keflex kills the bacteria that help you, in your intestines and that causes the diarrhea. You could have overgrown another one that is causing more trouble. You will need to call your dr. Probiotics help if you take them when on an antibiotic. But now they may not.
Hello bettinamerlina. Watery Diarrhea is considered tobe a serious side effect to taking Keflex. Diarrhea itself is not. I would let your doctor know as soon as possible. Regards pledge
- Keflex uses and safety info
- Keflex information for Healthcare Professionals (includes dosage details)
- Side effects of Keflex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.